Heavy Snow, Oswego
- When
- February 3, 9:00 PM EST
- Where
- Oswego forecast zone
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.464, -76.209 (the zone’s center; the record gives no point)
Low pressure over Illinois tracked northeast while a secondary low developed along the mid-Atlantic coast. The storm complex brought a mix of freezing rain and snow to most of the area.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
Low pressure over Illinois tracked northeast while a secondary low developed along the mid-Atlantic coast. The storm complex brought a mix of freezing rain and snow to most of the area. East of Lake Ontario however, the precipitation fell as all snow over the higher elevations of the Tug Hill Plateau. Eight to ten inches of snow fell in a 10 hour period.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Feb 3, 3:11 PM EST, 5 hours 49 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
311 PM EST TUE FEB 03 2004
UPPER LOW OVER SOUTHEASTERN LOWER MICH MOVING NORTHEAST QUITE
QUICKLY WILL BRING AN END TO MOST PRECIP OVER THE WESTERN ZONES
LATER THIS EVENING. MIXED PRECIP WILL CHANGE OVER TO SNOW OVER THE
CENTRAL AND EASTERN ZONES LATE THIS EVENING AND DIMINISH BY
DAYBREAK. SNOWFALL WILL BE LIMITED TO LOW ADVISORY RANGE FOR THE
LOWER ELEVATIONS EAST OF LAKE ONTARIO BUT HIGHER TERRAIN OF THE TUG
HILL PLATEAU MAY BE IN THE UPPER END OF THE ADVISORY RANGE. WILL
KEEP ADVISORIES UP FOR AREAS EAST OF THE GENESEE VALLEY FOR INITIAL
MIXED PRECIP...THEN ACCUMULATING SNOWS EAST OF LAKE ONTARIO. H8
TEMPS FOLLOWING THE LOW WILL BE COLD ENOUGH FOR SOME LAKE EFFECT
SNOW SOUTHEAST OF LAKE ONTARIO ON WEDNESDAY BUT H8 RIDGING WILL CUT
THE LES OFF WED MID AFTERNOON.
SURFACE HIGH AND RIDGING ALOFT WILL BRING FAIR SKIES BACK TO THE
REGION ON THURSDAY BUT ANOTHER SIMILAR SYSTEM WILL BRING MIXED
PRECIP AND SIGNIFICANT SNOW TO THE AREA ON FRIDAY. MUCH COLDER AIR
FOLLOWING FRIDAYS SYSTEM WILL BRING LAKE EFFECT SOUTHEAST OF THE
LAKES THIS WEEKEND...AND MUCH COLDER AIR TO THE INLAND AREAS.
.BUF...WINTER WEATHER ADVISORY THROUGH MIDNIGHT NYZ012-019>021-085
WINTER WEATHER ADVISORY TONIGHT NY003>008-013-014.
HIBBERT
NNNNHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 555 AM EST TUE FEB 3 2004 NYZ001>008-010>014-019>021-085-031247- ALLEGANY-CATTARAUGUS-CHAUTAUQUA-GENESEE-JEFFERSON-LEWIS-LIVINGSTON- MONROE-NIAGARA-NORTHERN CAYUGA-NORTHERN ERIE-ONTARIO-ORLEANS-OSWEGO- SOUTHERN ERIE-WAYNE-WYOMING- 555 AM EST TUE FEB 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE... FREEZING RAIN AND SNOW WILL CAUSE VERY SLIPPERY CONDITIONS THIS MORNING...PARTTCULARLY AWAY FROM LAKE ERIE. THE PRECIPITATION WILL CHANGE TO SNOW THIS AFTERNOON WITH ACCUMULATIONS GENERALLY FROM 2 TO 6 INCHES BEFORE THE SNOW TAPERS OFF TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME
The national radar mosaic for the moment the first event began.
2 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2004Every state in 2004This day in weather historyWarnings in New York, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5384681, 5384682.